MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1-3-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/21/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report regarding one axium coil (lot# 224405948) was found stretched and one axium coil (lot# b153311) detachment failure.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the anterior communicating artery with a max diameter of 4 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the aneurysm embolization was performed.After the microcatheter was in place, the axium coil (lot# 224405948) spring coil was selected and used, and the spring coil was stretched.Replacing with another hoop that was formed, the axium coil (lot# b153311) was selected for filling and could not be detached.After many attempts, it was withdrawn.The spring coil was detached in the body and after replacing with another spring coil, there was no problem and the surgery was completed successfully.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that two attempts were made to detach the coil using the instant detacher and the manual method.Prior to coil non-detachment no issues were encountered.No pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
Product analysis #705332300:equipment used- video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) the axium prime coil was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The unknown micro catheter used in the event was not returned for analysis.A second axium prime coil was also returned and will be assessed in pli-10.The actuator interface was found loose on the coupler tube, indicative that a detachment was attempted at this location with an instant detacher.The break indicator was found broken, this is indicative of a manual detachment attempt at this location.The two segments were retained by the release wire.The axium prime pusher was found kinked at ~156.5cm from the distal end.The coin was found fully retracted out of the lumen stop.The shield coil was found intact, and the implant coil was already detached and not returned for analysis.No damages or irregularities were found with the lumen stop.No damages or irregularities were found with the coin.The expose release wire was retracted, and resistance was encountered with the release wire within the pusher.Under magnification, the outer jacket was removed to gain access to the lumen stop.The lumen stop inner diameter was measured to be 0.0028¿, which is within specification (specification: 0.00220¿ ¿ 0.0029¿).The coin was measured at three locations to be 0.088mm @0.063mm, 0.101mm @ 0.127mm, and 0.103mm @0.275mm), which is within specification (specification: 0.063mm ¿ 0.089mm @0.063mm, 0.075mm ¿ 0.105mm @ 0.127mm, and 0.0.086mm ¿ 0.108mm @0.275mm).Based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is likely the cause of the non-detachment is the kink found on the pusher leading the release wire to become stuck stuck.The cause of the pusher kink could not be determined.The implant coil and instant detacher used in the event was not returned.Therefore, any contribution of the implant coil and instant detacher towards the non-detachment could not be determined.There was no non-conformances found that would contribute towards the non-detachment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.